Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have periphreal neuropaty, take Prozac and Lyrica. Can tramadol and prozac be taken together?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have periphreal neuropaty. I do not have diabetes. I take prozac 40mg at bedtime in addition to 3 lryrica a day. Iwas told i should not mix prozac and tramad
Can i mix the tramadol and prozac. I also take lyrica. If not tramadol what can i take with the prozac
Posted Tue, 15 Oct 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 3 hours later
Brief Answer:
You should not mix tramadol and Prozac.

Detailed Answer:

Thank you for posting your query.

You should not take Prozac (fluoxetine) along with tramadol, as it can occasionally lead to a severe life threatening complication, called as serotonin syndrome. Symptoms include effects on brain, autonomic system and somatic symptoms.

For neuropathic pain, you can continue to take lyrica at a dose of 150 mg twice daily. If additional pain relief is required, you can also use duloxetine capsules. For SOS pain relief, you can take ibuprofen or diclofenac tablets, even though the pain relief would be moderate.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor